Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sarahly

minocycline help

Recommended Posts

I've been on it for about a week now, and I'm not noticing any difference.

For anyone whos been on this before:

How long did it take for it to show a difference?

Overall, how well is it?

What do I need to worry about when I'm off or on?

and finally,

If I come off of it, will my acne get worse?

Share this post


Link to post
Share on other sites

My daugher took minocycline for 5 months for her acne. She showed only a slight improvement with the minocycline. Here is what the minocycline did for her though: it gave her a disease called autoimmune hepatitis. This is also known as drug-induced hepatitis. Minocycline can also cause drug-induced lupus. A pill is not the answer for everything and can cause very serious, long-term illnesses.

I am only telling you this so you can be aware of the possible consequences of a drug that may provide very little benefit.

Share this post


Link to post
Share on other sites

How long did it take for it to show a difference? About a month.

Overall, how well is it? I've used Minocycline in the past and it worked just fine. My derm switched me to Solodyn in December. It's the same thing, just time released. I've had no active acne since mid-February save for one active cyst that will emerge every month because of those lovely female hormones. Antibiotics have never gotten rid of blackheads or whiteheads for me - just cysts and inflamed blemishes.

What do I need to worry about when I'm off or on? When your acne stops flaring, don't think you're automatically going to remain clear forever. This means do NOT stop taking them cold turkey because your acne WILL flare menacingly. Wean wean wean. Also, read over the side effects.

and finally,

If I come off of it, will my acne get worse? It might and it might not. Everybody reacts differently. Make sure to have a good regimen set up to keep it under control when you stop taking antibiotics. BP, Retin-a, whatever. Just using soap and water won't cut it in most cases. I learned that the hard way. I've been weaning for a month this time around and have had no adverse reactions compared to the other times I just stopped cold turkey. Right now I do not have active acne. I do have a strict regimen though of topical antibiotic in the AM and retin-a in the PM.

Note of caution as KLS has posted, ANY kind of medication you take can have adverse reactions in your body so be sure to read the cautions in its entirety. The longer you use antibiotics, the more susceptible you become to side effects associated with them.

Share this post


Link to post
Share on other sites

I have pretty mild acne and my derm told me i would see results in 1-2 weeks im taking 100mg 2x a day though

Share this post


Link to post
Share on other sites
I have pretty mild acne and my derm told me i would see results in 1-2 weeks im taking 100mg 2x a day though

same here. been taking it for about 2 weeks, and i can't really say my acne is any better, but ive also been taking 2 other medications that are supposed to make my acne worse for the next 4-6 weeks, so it's hard to say whether or not this is going to work

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×